Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 10, 2001, 11:33 AM CDT for Douglas County, Sarpy County, Nebraska. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:33 AM CDT (16:33 UTC)
- Expired
- Apr 10, 2001, 12:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Douglas County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:40 AM CDT | Hail 1.75 | Omaha, NE | |
| Apr 10, 11:40 AM CDT | Hail 1.75 | Gretna, NE | See the narrative for Douglas county that began at 1040 CST. |
| Apr 10, 11:40 AM CDT | Hail 1.75 | La Vista, NE | See the narrative for Douglas county for the same time period. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 101634 SVROMA NEC055-153-101715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1133 AM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA THIS INCLUDES THE CITY OF OMAHA SARPY COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 1215 PM CDT * AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL FROM 3 MILES NORTHWEST OF WATERLOO TO 4 MILES WEST OF GRETNA...OR FROM 18 MILES WEST OF OMAHA TO 18 MILES SOUTHWEST OF OMAHA...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BENNINGTON...BOYS TOWN...CHALCO...MILLARD AROUND 1140 AM CDT LA VISTA...PAPILLION...RALSTON AROUND 1145 AM CDT BELLEVUE...OMAHA AROUND 1150 AM CDT OFFUTT AFB AROUND 1155 AM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4136 9638 4108 9629 4111 9590 4136 9603 GRIFFIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:15 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Apr 10, 3:15 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 315 AM CDT TUE APR 10 2001 PRIMARY CONCERNS FOR THIS FORECAST ARE THE THREAT OF PCPN AND TEMPS INTO WED. 08Z SURFACE ANALYSIS SHOWED LOW PRES CENTERED OVER ERN CO WITH A NRLY STNRY FNT EXTENDING E ACROSS KS AND MO INTO IL. MAIN AREA OF CONVECTION EARLY IN THE NIGHT WAS OVER MO AND ERN KS... AND STRATUS/FOG WAS ADVECTING RAPIDLY WWD FROM IA. LOW CLOUDS ARE EXPECTED TO LIFT DURING THE DAY. THE SFC LOW IS FORECAST TO DEEPEN TODAY IN RESPONSE TO A SHORTWAVE EJECTING OUT OF SW FLOW ALOFT. EXPECT SHOWERS AND TSTMS TO BE ON THE INCREASE IN COVERAGE EARLY THIS MORNING OVER SERN NE. LATEST 11-3.9 MICRON STLT IMAGES SHOWED SOME CLOUD DEVELOPMENT 4-5 KFT AGL FROM HLC TOWARD GBD. SFC DEWPTS IN THE 60S WERE BEING LIFTED INSENTROPICALLY OVER THE FNT. HAVE INCREASED POPS ALL AREAS FOR TODAY. EXPECT A DECENT RANGE OF MAX TEMPS...FROM 55 TO 60 IN THE NWRN PART OF FCST AREA TO THE LOWER TO MID 70S NEAR THE KS AND MO BORDERS. MAIN CLOSED LOW AT 500 MB STARTS TO LIFT OUT TNGT. WITH A FRONT IN THE VICINITY...PLENTY OF MOISTURE AND INCREASING DIVERGENCE ALOFT SEE NO REASON TO CHANGE CATEGORICAL POPS FOR TNGT. A FEW STORMS MAY BE SEVERE. EXPECT LOWS TO RANGE FROM THE 40S NW TO 50S SE. SFC LOW INTENSIFIES EVEN MORE ON WED...WHILE EJECTING NEWD. BEST CHANCE OF WIDESPREAD RAIN IS OVER THE NWRN 2/3 OF FCST AREA...WHILE SERN NE AND SWRN IA GET IN THE DRY SLOT. DRY SLOT WILL BECOME CONVECTIVELY UNSTABLE WITH LIFTED INDICES DROPPING TO NEAR -6 BY EARLY AFTN. WILL GO WITH THE TIMING DEPICTED BY THE ETA MODEL ON THE SURFACE LOW...MOVING IT TO NWRN IA BY 00Z THU. NGM IS FARTHER TO THE NORTH...WHILE THE AVN IS FARTHER WSW. BEST CHANCE OF WIDESPREAD MEASURABLE PCPN SHOULD BE OVER NERN NE...BUT WILL STILL KEEP A SMALL CHANCE ELSEWHERE IN CASE THE ETA TIMING IS OFF. FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...NONE. MILLER
In the hours before
Special weather statement, Apr 10, 5:35 AM CDT, 5 hours 58 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 535 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. THE CHANCE IS THE HIGHEST OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THIS AFTERNOON AND THIS EVENING. A NEARLY STATIONARY FRONT WAS LOCATED OVER KANSAS AND MISSOURI EARLY THIS MORNING. WARM AND MOIST AIR OVER THE SOUTHERN PLAINS WAS BEING LIFTED NORTH OVER THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER MUCH OF THE AREA. THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTH TODAY AS LOW PRESSURE INTENSIFIES OVER EASTERN COLORADO AND WESTERN KANSAS. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING. THE COMBINATION OF INSTABILITY AND WIND SHEAR SUGGEST THAT SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY SOUTH OF A LINE FROM COLUMBUS TO LOGAN IOWA. THE MAIN THREATS ARE LARGE HAIL AND STRONG WINDS. THE POSSIBILITY OF SEVERE WEATHER WILL CONTINUE TONIGHT...AS A VIGOROUS UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST. MILLER
Special weather statement, Apr 10, 11:12 AM CDT, 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS> WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:21 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 24 min |
| Apr 10, 10:40 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 35 min |
| Apr 10, 11:02 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 28 min |
| Apr 10, 11:27 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 18 min |
| Apr 10, 1:14 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 31 min |
| Apr 10, 3:41 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.